Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 191, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2013, 6:04 PM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2013, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 4, 2013, 6:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Tulsa County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 20 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS54 KTSA 042304
SVRTSA
OKC143-145-042330-
/O.NEW.KTSA.SV.W.0191.130704T2304Z-130704T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
604 PM CDT THU JUL 4 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TULSA COUNTY IN NORTHEAST OKLAHOMA...
NORTHWESTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 630 PM CDT
* AT 603 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...
MOVING SOUTHEAST AT 10 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA...
ONETA AND BROKEN ARROW.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 228 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3616 9581 3616 9576 3606 9559 3600 9577
3615 9591 3619 9582
TIME...MOT...LOC 2305Z 324DEG 7KT 3612 9582
$$1 follow-up statement
320
WWUS54 KTSA 042319
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
619 PM CDT THU JUL 4 2013
OKC143-145-042330-
/O.CON.KTSA.SV.W.0191.000000T0000Z-130704T2330Z/
TULSA OK-WAGONER OK-
619 PM CDT THU JUL 4 2013
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN WAGONER AND EASTERN TULSA COUNTIES...
AT 615 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TULSA...MOVING
SOUTHEAST AT 10 MPH. QUARTER SIZE HAIL HAS BEEN REPORTED AT 31ST AND
GARNETT IN EAST TULSA.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...TULSA AND
BROKEN ARROW.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 228 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3619 9582 3616 9581 3616 9576 3606 9559
3600 9577 3614 9590
TIME...MOT...LOC 2318Z 324DEG 7KT 3612 9581
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:30 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 4, 3:30 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 330 PM CDT THU JUL 4 2013 .DISCUSSION... ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THIS ACTIVITY WAS INITIATING ALONG AND EAST OF A TROF AXIS ASSOCIATED WITH AN UPPER LEVEL LOW/VORT MAX POSITIONED ACROSS THE NORTHEASTERN PART OF THE CWA. THUNDERSTORM CHANCES WILL REMAIN POSSIBLE INTO THE EVENING HOURS AND DECREASE WITH THE LOSS OF DAYTIME HEATING. THE UPPER LEVEL LOW IS EXPECTED TO SHIFT EASTWARD DURING THE DAY FRIDAY...WITH SLIGHT CHANCES FOR THUNDERSTORMS POSSIBLE AGAIN THROUGH THE AFTERNOON HOURS. BREEZY SOUTHERLY WINDS AND INCREASING DEWPOINTS FRIDAY WILL HELP HIGH TEMPERATURES TO BE CLOSE TO OR A DEGREE OR SO WARMER THAN TODAY. UPPER LEVEL FLOW BECOMES MORE ZONAL OVER THE WEEKEND WITH HIGH PRESSURE BUILDING BACK OVER THE SOUTHERN PLAINS. THIS WILL CREATE A WARMING TREND IN TEMPS THROUGH THE WEEKEND AND INTO THE START OF THE NEXT WORK WEEK WITH HIGHS NEAR TO SLIGHTLY ABOVE SEASONAL NORMAL. HOT TEMPERATURES AND HIGHER HUMIDITY COULD PUSH HEAT INDICES BACK UP TOWARD THE CENTURY MARK. MODEL SOLUTIONS IN THE EXTENDED HAVE BECOME SOMEWHAT IN-LINE WITH EACH OTHER FOR THE EXTEND FORECAST. A WAVE MOVING THROUGH SOUTHERN CANADA AND THE NORTHERN HIGH PLAINS SHOULD PUSH A FRONTAL BOUNDARY TOWARD THE REGION DURING THE LATTER PART OF NEXT WEEK. THIS WILL BE THE NEXT BEST CHANCES FOR THUNDERSTORMS AND SLIGHTLY COOLER TEMPERATURES ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 92 70 92 / 20 20 10 10 FSM 65 92 67 92 / 20 20 10 10 MLC 65 91 68 93 / 20 20 10 10 BVO 61 90 65 91 / 20 20 10 10 FYV 57 87 61 88 / 20 20 10 10 BYV 60 86 62 88 / 20 20 10 10 MKO 63 91 66 92 / 20 20 10 10 MIO 62 89 64 91 / 20 20 10 10 F10 65 91 67 92 / 20 20 10 10 HHW 65 92 68 93 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....20
Hazardous weather outlook, Jul 4, 4:56 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT THU JUL 4 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT THU JUL 4 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS DUE TO THE INFLUENCE OF AN UPPER LEVEL TROUGH ATOP THE REGION. STRONG GUSTY WINDS...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY AND SUNDAY...NO HAZARDS. MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY ACROSS MAINLY SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. UPPER LEVEL RIDGING WILL BEGIN TO BUILD INTO THE REGION FOR THE WEEKEND...BUT INCREASING MOISTURE AHEAD OF A SLOW MOVING COLD FRONT DURING THE EARLY TO MIDDLE PART OF NEXT WEEK WILL LEAD TO ANOTHER INCREASE IN THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 4, 2:32 PM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT THU JUL 4 2013
OKZ073>075-042000-
HASKELL OK-LATIMER OK-PITTSBURG OK-
232 PM CDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHWESTERN
LATIMER
AT 232 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES EAST OF
FEATHERSTON...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LEWISVILLE...KINTA...FEATHERSTON...
QUINTON AND ROBBERS CAVE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3518 9516 3492 9523 3500 9553 3523 9550
TIME...MOT...LOC 1932Z 281DEG 5KT 3508 9544Special weather statement, Jul 4, 3:19 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT THU JUL 4 2013
OKZ075-042045-
LATIMER OK-
319 PM CDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
LATIMER
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER PANOLA...
MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WILBURTON...DAMON...PANOLA AND ROBBERS CAVE
STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3473 9519 3502 9551 3504 9523 3489 9500
3485 9505 3485 9506 3484 9506
TIME...MOT...LOC 2019Z 314DEG 4KT 3491 9523Special weather statement, Jul 4, 3:31 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT THU JUL 4 2013
OKZ066-071-042100-
MCINTOSH OK-OKMULGEE OK-
331 PM CDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 331 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF PIERCE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RAIFORD...VIVIAN...STIDHAM...
PIERCE...HITCHITA AND LAKE EUFAULA STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3534 9554 3519 9578 3536 9595 3555 9577
TIME...MOT...LOC 2031Z 331DEG 3KT 3540 9581Special weather statement, Jul 4, 5:54 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT THU JUL 4 2013
OKZ060-061-067-042330-
ROGERS OK-TULSA OK-WAGONER OK-
554 PM CDT THU JUL 4 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN ROGERS...EASTERN TULSA AND NORTHWESTERN WAGONER
AT 555 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...TULSA...CATOOSA AND BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3608 9559 3602 9577 3615 9593 3624 9579
TIME...MOT...LOC 2255Z 317DEG 8KT 3615 9581The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:32 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Jul 4, 3:19 PM CDT | Special Weather Statement | TSA | Latimer | 26 min |
| Jul 4, 3:31 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Jul 4, 5:54 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 4, 6:26 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 49 min |
| Jul 4, 6:46 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.